# SDR 2021FA0000112

- Difficulty date: April 20, 2021
- Submitted: April 22, 2021
- Operation: General aviation
- Aircraft: N311BT
- Make and model: Cessna 414A
- Aircraft serial: 414A0453
- Aircraft time: 7,716 hours
- Engine: Cont TSIO520NB
- System (JASC): 2434 · DC Generator-Alternator
- Part: Drive Shaft
- Condition: Sheared
- Location: Alternator
- Part time: 198 hours
- Component: Alternator, Hartzl
- Component part number: ALV9610
- Stage of operation: NR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

LEFT ALTERNATOR FAIL ANNUNCIATOR LIGHT ILLUMINATED. NO VOLTAGE INDICATION ON LEFT ALTERNATOR. WIRING TERMINALS WERE INTACT AND FIELD VOLTAGE WAS PRESENT. INSPECTION REVEALED THE ALTERNATOR DRIVE SHAFT SHEARED SEPARATING THE DRIVE SHAFT FROM THE ALTERNATOR DRIVE COUPLING. COUPLING AND ENGINE GEARS WERE UNDAMAGED. SHAFT SHOWED AN AREA OF RUST BEFORE THE FRACTURE LINE. THE FRACTURE WAS ON THE INSIDE OF THE ALTERNATOR CASE AND VISIBLE THROUGH THE VENT DUCT. THIS DUCT IS NOT VISIBLE DURING A NORMAL PREFLIGHT INSPECTION.
